As a newly qualified nurse, what would you do if a patient vomits when taking or immediately after taking tablets?
Comfort the patient, check to see if they have vomited the tablets, and ask the doctor to prescribe something different as these obviously don’t agree with the patient.
Check to see if the patient has vomited the tablets and, if so, document this on the prescription chart. If possible, the drugs may be given again after the administration of antiemetics or when the patient no longer feels nauseous. It may be necessary to discuss an alternative route of administration with the doctor.
In the future administer antiemetics prior to administration of all tablets.D. Discuss with pharmacy the availability of medication in a liquid form or hide the tablets in food to take the taste away
Discuss with pharmacy the availability of medication in a liquid form or hide the tablets in food to take the taste away